MAUDE Adverse Event Report: WILSON-COOK MEDICAL INC MEMORY HARD WIRE BASKET; DISLODGER, STONE, BASKET, URETERAL, METAL

WILSON-COOK MEDICAL INC MEMORY HARD WIRE BASKET; DISLODGER, STONE, BASKET, URETERAL, METAL
Model Number G22002
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/12/2024
Type of Reportable Event Malfunction
Event or Problem Description
During an endoscopic retrograde cholangiopancreatography, ercp, to remove stones the physician used a cook memory hard wire basket.It was reported that the basket broke during the stone removal process after entering the bile duct.A section of the device did not remain inside the patient¿s body.The patient did not require any additional procedures due to this occurrence.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.
 
Additional Manufacturer Narrative
Investigation evaluation: a product evaluation was performed only by the pictures provided with this report because the product said to be involved were not provided to cook for evaluation.The lot number provided in the photos matches this report.The label in the photo matches the product reported.Our evaluation of the photos provided confirmed the report.The distal end of the device is shown with the basket advanced.It can be seen on of the basket wires has broken at the proximal end but appears to remain securely attached at the basket's distal tip.No portion of the basket wire appears to be missing.Additionally, a brownish-yellow substance is observed at the distal end of the basket wires and within the distal clear catheter.In vivo photos were provided as well cataloguing the different parts of the procedure, however, as they are blurry it is difficult to interpret what is being depicted/ inconclusive for visualizing the basket wire breakage.The device history record for the lot number said to be involved was reviewed.A discrepancy or anomaly was not observed with the product that was released for distribution.Investigation conclusion: our evaluation of the photos provided confirmed the report of basket wire breakage.However, we could not conduct a complete investigation because the product said to be involved was not returned for evaluation.A definitive cause for the reported observation could not be determined.Prior to distribution, all memory hard wire baskets are subjected to a visual inspection and functional testing to ensure device integrity.A review of the device history record confirmed that the lot said to be involved met all manufacturing requirements prior to shipment.Corrective action: based on the quality engineering risk assessment no corrective action is warranted at this time.A review of the complaint history was conducted.Based on this review, the likelihood of this type of report is rare.Quality assurance will continue to monitor for complaint trends.

Brand Name
MEMORY HARD WIRE BASKET
Common Device Name
DISLODGER, STONE, BASKET, URETERAL, METAL
Manufacturer (Section D)
WILSON-COOK MEDICAL INC
4900 bethania station rd
winston salem NC 27105
Manufacturer (Section G)
WILSON-COOK MEDICAL INC
4900 bethania station rd
winston salem NC 27105
Manufacturer Contact
sabrina o¿brien
4900 bethania station rd
winston salem, NC 27105
3367440157
MDR Report Key21662996
Report Number1037905-2025-00225
Device Sequence Number18229519
Product Code FFL
UDI-Device Identifier00827002220027
UDI-Public(01)00827002220027(17)270325(10)W4822567
Combination Product (Y/N)N
Initial Reporter CountryCN
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 03/21/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberG22002
Device Catalogue NumberMWB-2X4
Device Lot NumberW4822567
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/26/2025
Initial Report FDA Received Date03/21/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured03/25/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
OLYMPUS CV-290SL.
Patient Age84 YR
Patient SexFemale